HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Open to All Other Health Topics (https://www.healthboards.com/boards/open-all-other-health-topics/)
-   -   Prednisone in large doses (https://www.healthboards.com/boards/open-all-other-health-topics/332211-prednisone-large-doses.html)

whuggs1 10-13-2005 10:07 AM

Prednisone in large doses
 
I have just been diagnosed with MS a few weeks ago and my neurologist wants to start me on Copaxone. The makers of Copaxone are doing a reach study and my doctor has offered me to participate (If I qualify). The study will require taking Prednisone (along with the daily Copaxone shots) in large does 1250 MG a day for 5 days (25pills a day) then off for 4 months, then for 5 days again and so on for the length of the study of 3 years.

Is it safe to take such a large dose? And should I do the study? I know I will be monitored well and MRI's will be at no cost along with the Pred.

Here is a bit of info on the study.....


[url]http://www.clinicaltrials.gov/ct/show/NCT00203047?order=1[/url]

GLSheridan 10-13-2005 10:46 AM

Re: Prednisone in large doses
 
[QUOTE=whuggs1]I have just been diagnosed with MS a few weeks ago and my neurologist wants to start me on Copaxone. The makers of Copaxone are doing a reach study and my doctor has offered me to participate (If I qualify). The study will require taking Prednisone (along with the daily Copaxone shots) in large does 1250 MG a day for 5 days (25pills a day) then off for 4 months, then for 5 days again and so on for the length of the study of 3 years.

Is it safe to take such a large dose? And should I do the study? I know I will be monitored well and MRI's will be at no cost along with the Pred.

Here is a bit of info on the study.....


[url]http://www.clinicaltrials.gov/ct/show/NCT00203047?order=1[/url][/QUOTE]

While I don't have any first hand experiences with Copaxone and large doses of prednisone, I certainly understand your concern. I took prednisone as a maintenance med for several months without any ill effects, but it was a much smaller dose than you're looking at.

That's a massive dose of prednisone, but at least it's only for a few days. You'll probably feel pretty crappy from the prednisone, and experience bloating, facial swelling, and even weight gain.

What I can tell you about is Copaxone. I know a woman who has MS who did a research study using Copaxone. She was so amazed with the results, that once the study was completed, she requested to keep using the drug. Granted, with any treatment, there are side effect and risks, but she said that Copaxone was the only treatment that allowed her to lead a relatively normal life.

Discuss your concerns with your neurologist, or even family physician. Good luck.


All times are GMT -7. The time now is 12:57 AM.